Louisiana, 2022Damaging Winds in Louisiana, September 6, 2022
September 6, 2022 · NWS SHV · 2 events in 1 county or zone
A large upper trough extended from the Upper Midwest south into East Texas during the afternoon and evening of September 6th. At the surface, a moist and moderately unstable air mass was in place, with temperatures climbing into the lower 90s during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper trough extended from the Upper Midwest south into East Texas during the afternoon and evening of September 6th. At the surface, a moist and moderately unstable air mass was in place, with temperatures climbing into the lower 90s during the afternoon. With large scale forcing increasing ahead of the upper trough, isolated showers and thunderstorms developed over portions of Northwest Louisiana during the afternoon and evening, with one storm briefly becoming severe over Northern Bossier Parish, where damaging winds downed trees and power lines near Plain Dealing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 6, 7:34 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 6, 7:34 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
834 PM CDT Tue Sep 6 2022
...New UPDATE...
.UPDATE...
Issued at 827 PM CDT Tue Sep 6 2022
An area of enhanced CAPE values from McCurtain County southeast
to near Shreveport will continue to sustain convection through the
late evening hours across these areas. For this forecast update,
went ahead and increased pops through midnight areawide. Beyond
midnight through at least daybreak convection should be minimal
before reigniting on Wednesday as upper-trough and surface
boundary shift southward. Update already out. /05/
&&
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 205 PM CDT Tue Sep 6 2022
The troughing upper level low responsible for today's pattern
across the ArkLaTex will continue steering the forecast through
the course of this short term period. With a pronounced large high
over the Intermountain West, troughing around a closed low over
the upper Midwest will deepen southwestward into the Four State
Region, broadening and sliding gradually to the southeast into the
day Wednesday, becoming reoriented around a new closed low over
the Gulf Coast of LA/MS/AL.
In terms of specific weather impacts on the ArkLaTex, this
afternoon's thunderstorm activity will begin to taper off into the
evening hours. The night does not look to remain entirely quiet,
however, as a burst of upper level energy looks to ride down the
forward side of the ridge overnight, serving to kick up areas of
redeveloping convection along and north of the I-30 corridor in
the pre-sunrise hours, spreading southeast by daybreak. This area
of activity will overspread the I-20 corridor into the morning,
with areas along and south of I-20 remaining active through the
day Wednesday, with convection tapering off to the south after 00Z
Thursday, with a quiet night to follow.
Temperatures will continue to reflect recent trends, falling into
the low 70s overnight tonight, climbing back into the upper 80s to
lower 90s Wednesday, with a few upper 60s creeping into our
northern zones Thursday morning, with lower 70s elsewhere.
/26/
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 205 PM CDT Tue Sep 6 2022
As we begin the long term portion of the forecast, the upper level
trough currently parked across the heart of the Four State Region
will have migrated south and east, taking up residence across SE LA
into S MS and N GA. This feature should be far enough south to
become cutoff from the longwave trough which will exit the New
England Seaboard late Thu into Fri. In the wake of the longwave
trough will be an expansive ridge extending from the Bahamas
northward into New England and that will be a blocking feature for
the upper trough across our region. In fact, the trough is forecast
to retrograde back to the west slightly, into our region and this
will result in an increase in convective coverage on Saturday, more
so across our eastern half. The upstream kicker, another longwave
trough entering the Great Plains Sat into Sat Night will serve to
lift our trough out of the Lower Miss Valley. The kicker trough will
have a stout cold front associated with it that will push through
our region during the day Sunday into Sunday Night, bringing and end
to our rain chances and ushering in some cooler, drier air for the
beginning of next week. In fact, some progs are hinting at low
temperatures Monday and Tuesday in the lower 50s across our far
northern zones with lows in the middle 60s elsewhere. Will stay
conservative this far out and forecast lows ranging through the 60s
areawide early next week but a hint of fall is not far away.
13
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Tue Sep 6 2022
Persistent upper-level trough to gradually work south allowing for
increased chances for showers and thunderstorms across the region
on Wednesday, mainly across the I-20 corridor terminals and
southward. Otherwise, could see MVFR/IFR ceilings by daybreak,
improving to VFR outside of convection after mid-morning through
the end of the terminal forecast period 08/00Z. Otherwise light
and variable winds overnight to become northeast at 5 knots on
Wednesday. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 90 71 88 / 20 50 0 10
MLU 71 88 70 87 / 20 50 10 20
DEQ 70 91 68 90 / 20 10 0 10
TXK 72 89 69 88 / 20 20 0 10
ELD 69 87 67 86 / 30 30 0 10
TYR 73 90 71 90 / 20 40 0 10
GGG 72 90 71 89 / 20 40 0 10
LFK 72 90 71 90 / 20 50 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...05
LONG TERM....13
AVIATION...05
Hazardous weather outlook, Sep 6, 9:54 AM CST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1054 AM CDT Tue Sep 6 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1054 AM CDT Tue Sep 6 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Isolated to scattered showers and thunderstorms tied to daytime
heating will erupt across portions of the Four State Region this
afternoon. The strongest storms will have the capability of
producing small hail and strong wind gusts along with locally heavy
rainfall. These heavy downpours could result in minor flooding of low
lying and poor drainage areas.
While we should see storm coverage and intensity diminish during the
late evening hours tonight, there could be a redevelopment of storms
late tonight towards sunrise near and northwest of the Interstate 30
Corridor of Northeast Texas, Southeast Oklahoma and Southwest
Arkansas. These storms, if they develop, could be heavy rainfall
producers.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to scattered, mainly afternoon and evening showers and
thunderstorms are expected each day through this weekend. The best
coverage will likely come on Wednesday as a cold front shifts south
across the region. Once again, gusty winds and dangerous lightning
may also accompany any heavy downpours throughout the week and into
this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
13
In the hours before
Special weather statement, Sep 6, 3:04 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
404 PM CDT Tue Sep 6 2022
OKZ077-062145-
McCurtain OK-
404 PM CDT Tue Sep 6 2022
...A strong thunderstorm will impact portions of northwestern
McCurtain County through 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Octavia, or 26 miles southeast of Clayton, moving
southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Battiest, Pickens and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3437 9479 3422 9504 3424 9506 3425 9505
3445 9505 3447 9491
TIME...MOT...LOC 2104Z 057DEG 6KT 3440 9494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
09Special weather statement, Sep 6, 5:50 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
650 PM CDT Tue Sep 6 2022
ARZ072-073-070015-
Union AR-Columbia AR-
650 PM CDT Tue Sep 6 2022
...A strong thunderstorm will impact portions of west central Union
and southeastern Columbia Counties through 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Village, or near Magnolia, moving southeast at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Magnolia, Emerson, Atlanta, Calhoun, Spotville and Noxobe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3327 9323 3331 9311 3313 9288 3302 9320
TIME...MOT...LOC 2350Z 331DEG 10KT 3323 9314
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
09
Thunderstorm Wind, Bossier
- When
- September 6, 8:43 PM CST
- Where
- Bossier County, 0.84 mi S of Plain Dealing
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.908, -93.698
Several trees were snapped and power lines were downed in Plain Dealing.
Thunderstorm Wind, Bossier
- When
- September 6, 8:45 PM CST
- Where
- Bossier County, 0.55 mi WNW of Antrim
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.882, -93.679
Several trees were blown down, one tree was uprooted, and another landed on a vehicle just southeast of Plain Dealing. Power lines were also downed at Highway 157 and Antrim Cutoff Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Idaho, September 6 to 7, 20221 death · 1 event
- Damaging Winds in Ohio, September 6, 2022$35,000 · 50 kt wind · 2 events
- Drought in Montana, September 6 to 30, 20225 events
- Flash Flooding in Pennsylvania, September 6, 20225 events
- Damaging Wind and High Wind in Nevada, September 6, 202254 kt wind · 3 events
- Damaging Winds in Alabama, September 6, 2022$400 · 2 events
- Heat in Nevada, September 6 to 8, 20222 events
- Damaging Winds in Alabama, September 6 to 7, 202250 kt wind · 2 events
- Wildfire in Wyoming, September 6 to 15, 20221 event
- Excessive Heat in California, September 6 to 7, 20221 event
- Hail in Tennessee, September 6, 20220.75 in hail · 1 event
- Heat in South Dakota, September 6, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1056265, 1056264.